Alert archive / California / High Wind Watches in 2011
High Wind Watch 14, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind watch at Apr 20, 2011, 2:49 PM PDT for Inyo County, California. It took effect at Apr 21, 2011, 9:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 20, 2011, 2:49 PM PDT (21:49 UTC)
- In effect from
- Apr 21, 2011, 9:00 AM PDT
- Expired
- Apr 20, 2011, 9:09 PM PDT
- In force
- Issued by
- NWS Las Vegas, NV
County Inyo County, CA
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3037 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
297 WWUS75 KVEF 202149 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 249 PM PDT WED APR 20 2011 .A LOW PRESSURE SYSTEM MOVING THROUGH THE PACIFIC NORTHWEST WILL PRODUCE GUSTY DOWNSLOPE WINDS TONIGHT AND THURSDAY FOR THE EASTERN SIERRA SLOPES. GUSTY AFTERNOON WINDS WILL ALSO OCCUR OVER PORTIONS OF THE MOJAVE DESERT IN CALIFORNIA THURSDAY. CAZ523-524-210600- /O.NEW.KVEF.WI.Y.0027.110421T2100Z-110422T0300Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN...BAKER... MOUNTAIN PASS...MITCHELL CAVERNS 249 PM PDT WED APR 20 2011 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 8 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE WESTERN AND EASTERN MOJAVE DESERT...WHICH IS IN EFFECT FROM 2 PM TO 8 PM PDT THURSDAY. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS OVER 45 MPH. * TIMING: WINDS WILL INCREASE LATE THURSDAY MORNING WITH THE STRONGEST WINDS EXPECTED BETWEEN 3 PM AND 6 PM. * LOCATIONS: BARSTOW...FORT IRWIN...BAKER * IMPACTS: A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS...ESPECIALLY OF HIGH PROFILE VEHICLES... SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS AND AREAS OF REDUCED VISIBILITY. && $$ CAZ519-210600- /O.NEW.KVEF.HW.A.0014.110421T1600Z-110421T2200Z/ /O.CON.KVEF.WI.Y.0026.000000T0000Z-110421T1100Z/ EASTERN SIERRA SLOPES- INCLUDING...ASPENDELL...WHITNEY PORTAL 249 PM PDT WED APR 20 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT THURSDAY ABOVE 5000 FEET... ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH FOR THE EASTERN SIERRA SLOPES...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. A WIND ADVISORY ABOVE 5000 FEET REMAINS IN EFFECT UNTIL 4 AM PDT THURSDAY. * WINDS: WEST WINDS OF 35 TO 45 MPH WITH GUSTS AROUND 65 MPH TONIGHT. STRONGER WEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 75 MPH ARE POSSIBLE THURSDAY. * TIMING: DOWNSLOPE WINDS ARE EXPECTED TO CONTINUE OVERNIGHT WITH A DECREASE IN WIND SPEEDS EXPECTED NEAR SUNRISE THURSDAY MORNING. DOWNSLOPE WINDS WILL AGAIN INCREASE MID MORNING AND CONTINUE THROUGH MID AFTERNOON. * LOCATIONS: INCLUDE BUT ARE NOT LIMITED TO ASPENDELL AND STATE ROUTE 168. * IMPACTS: RESIDENTS AND TRAVELERS ALONG HIGHWAY 168 SHOULD BE AWARE OF THESE WINDS. SECURE ANY LOOSE OUTDOOR OBJECTS AND BE AWARE THAT STRONG CROSS WINDS AND LOWER VISIBILITIES MAY BE ENCOUNTERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$
1 follow-up statement
308 WWUS75 KVEF 210409 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 909 PM PDT WED APR 20 2011 .A LOW PRESSURE SYSTEM MOVING THROUGH THE PACIFIC NORTHWEST AND ACROSS THE NORTHERN GREAT BASIN WILL PRODUCE STRONG AND GUSTY DOWNSLOPE WINDS TONIGHT AND THURSDAY FOR THE EASTERN SIERRA SLOPES. STRONG SOUTHWEST WINDS WILL ALSO OCCUR OVER MUCH OF THE MOJAVE DESERT IN SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA THURSDAY AFTERNOON AND EVENING. CAZ519-211100- /O.UPG.KVEF.HW.A.0014.110421T1600Z-110421T2200Z/ /O.NEW.KVEF.HW.W.0013.110421T1100Z-110421T2100Z/ /O.CON.KVEF.WI.Y.0026.000000T0000Z-110421T1100Z/ EASTERN SIERRA SLOPES- INCLUDING...ASPENDELL...WHITNEY PORTAL 909 PM PDT WED APR 20 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT THURSDAY ABOVE 5000 FEET... ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 2 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING FOR THE EAST SLOPES OF THE SOUTHERN SIERRA...WHICH IS IN EFFECT FROM 4 AM TO 2 PM PDT THURSDAY. THIS REPLACES THE HIGH WIND WATCH PREVIOUSLY IN EFFECT. A WIND ADVISORY ABOVE 5000 FEET REMAINS IN EFFECT UNTIL 4 AM PDT THURSDAY. * WINDS: WEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 60 MPH TONIGHT. STRONGER WEST WINDS OF 40 TO 50 MPH WITH GUSTS UP TO 75 MPH ARE EXPECTED THURSDAY. * TIMING: DOWNSLOPE WINDS ARE EXPECTED TO CONTINUE OVERNIGHT WITH A DECREASE IN WIND SPEEDS BETWEEN MIDNIGHT AND 4 AM THURSDAY. DOWNSLOPE WINDS WILL AGAIN INCREASE EARLY THURSDAY MORNING AND SHOULD PEAK BY NOON BEFORE DECREASING BELOW 60 MPH EARLY IN THE AFTERNOON. * LOCATIONS: ASPENDELL...WHITNEY PORTAL * IMPACTS: A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH AND...OR GUSTS OF AT LEAST 70 MPH CAN LEAD TO PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS AND TRAVELERS ALONG HIGHWAY 168 SHOULD BE AWARE OF THESE STRONG WINDS. SECURE ANY LOOSE OUTDOOR OBJECTS AND BE AWARE THAT STRONG CROSS WINDS AND LOWER VISIBILITIES MAY BE ENCOUNTERED. && $$ CAZ520-211100- /O.NEW.KVEF.HW.W.0013.110421T1100Z-110421T2100Z/ OWENS VALLEY- INCLUDING...BISHOP...INDEPENDENCE...LONE PINE... OLANCHA 909 PM PDT WED APR 20 2011 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 2 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING FOR THE OWENS VALLEY...WHICH IS IN EFFECT FROM 4 AM TO 2 PM PDT THURSDAY. * WINDS: DOWNSLOPE WINDS ALONG THE EAST SLOPES OF THE SIERRA WILL PRODUCE WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 65 MPH NEAR THE WESTERN FOOTHILLS OF THE OWENS VALLEY. * TIMING: WIND GUSTS ARE EXPECTED TO DEVELOP EARLY THURSDAY MORNING THEN PEAK BETWEEN 8 AM AND NOON BEFORE TURNING NORTHWEST AND DECREASING TO LESS THAN 50 MPH EARLY IN THE AFTERNOON. * LOCATIONS: ALONG AND WEST OF HIGHWAY 395 WITH THE MOST FAVORABLE AREAS NEAR CANYON OPENINGS. * IMPACTS: A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE AND HAZARDOUS DRIVING CONDITIONS ALONG SECTIONS OF HIGHWAY 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG NORTH/SOUTH ROADS. && $$ AZZ001-003-036-NVZ016>022-211100- /O.EXA.KVEF.WI.Y.0027.110421T2100Z-110422T0300Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-SPRING MOUNTAINS- RED ROCK CANYON-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- INCLUDING...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN... GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA... BULLHEAD CITY...MOHAVE VALLEY...MESQUITE...OVERTON...MOAPA... PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY... THE TOWN OF MT CHARLESTON...RED ROCK...LAS VEGAS... NORTH LAS VEGAS...HENDERSON...BOULDER CITY...SUMMERLIN...NELLIS... MOUNTAINS EDGE...SEVEN HILLS...BLUE DIAMOND...HOOVER DAM... LAUGHLIN...PRIMM...SEARCHLIGHT...CAL-NEV-ARI 909 PM PDT WED APR 20 2011 /909 PM MST WED APR 20 2011/ ...WIND ADVISORY IN EFFECT FROM 2 PM PDT /2 PM MST/ TO 8 PM PDT /8 PM MST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR MUCH OF FAR SOUTHERN NEVADA AND NORTHWEST ARIZONA... WHICH IS IN EFFECT FROM 2 PM TO 8 PM THURSDAY. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50 MPH CAN BE EXPECTED IN THE DESERTS. GUSTS TO 60 MPH CAN BE EXPECTED IN THE MOUNTAINS. * TIMING: WINDS WILL INCREASE SIGNIFICANTLY BY EARLY THUS DAY AFTERNOON WITH THE STRONGEST WINDS EXPECTED BETWEEN 3 PM AND 6 PM. * LOCATIONS: PRIMM...SEARCHLIGHT...CAL-NEV-ARI...LAS VEGAS... NORTH LAS VEGAS...HENDERSON...BOULDER CITY...SUMMERLIN... NELLIS...MOUNTAINS EDGE...SEVEN HILLS...BLUE DIAMOND... PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY...RED ROCK CANYON...MESQUITE...OVERTON...MOAPA...HOOVER DAM...LAUGHLIN...BULLHEAD CITY...COLORADO CITY...KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA * IMPACTS: A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS...ESPECIALLY OF HIGH PROFILE VEHICLES... SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS AND AREAS OF REDUCED VISIBILITY. && $$ CAZ523-524-211100- /O.CON.KVEF.WI.Y.0027.110421T2100Z-110422T0300Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN...BAKER... MOUNTAIN PASS...MITCHELL CAVERNS 909 PM PDT WED APR 20 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 8 PM PDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 8 PM PDT THURSDAY FOR THE WESTERN AND EASTERN MOJAVE DESERT OF SAN BERNARDINO COUNTY. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS OVER 45 MPH. * TIMING: WINDS WILL INCREASE LATE THURSDAY MORNING WITH THE STRONGEST WINDS EXPECTED BETWEEN 3 PM AND 6 PM. * LOCATIONS: BAKER...MOUNTAIN PASS...MITCHELL CAVERNS... BARSTOW...DAGGETT...FORT IRWIN * IMPACTS: A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS...ESPECIALLY OF HIGH PROFILE VEHICLES... SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS AND AREAS OF REDUCED VISIBILITY. && $$ JA
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Apr 20, 10:00 AM PDT, 4 hours 49 minutes earlier.
Area forecast discussion, Apr 20, 10:00 AM PDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1000 AM PDT WED APR 20 2011 .SYNOPSIS...ANOTHER PACIFIC STORM SYSTEM WILL MOVE INTO NORTHERN CALIFORNIA TODAY AND INTO NEVADA ON THURSDAY. THIS FEATURE WILL GENERATE GUSTY WINDS ONCE AGAIN ACROSS MUCH OF THE AREA BOTH DAYS WHILE ALSO BRINGING A CHANCE OF SHOWERS ACROSS PORTIONS OF THE SOUTHERN GREAT BASIN. ABOVE NORMAL TEMPERATURES ARE STILL EXPECTED TODAY BUT HIGH TEMPERATURES THURSDAY WILL DROP TO AROUND NORMAL AS THE SYSTEM MOVES INTO NEVADA. && .UPDATE...WINDS EXPECTED TO INCREASE OVER WESTERN SAN BERNARDINO AND THE EASTERN SLOPES OF THE SOUTHERN SIERRA THIS AFTERNOON AS A COUPLE OF SHORTWAVE TROUGHS MOVE THROUGH THE REGION. STILL THINK THAT WINDS WILL BE CLOSE TO ADVISORY LEVELS IN SAN BERNARDINO COUNTY...BUT NOT ENOUGH FOR ADVISORIES TO BE ISSUED. THE OTHER LOCATION IS THE EASTERN SIERRA SLOPES AND WINDS DO LOOK STRONG ENOUGH FOR AN ADVISORY WHICH IS CURRENTLY IN PLACE. STRONGER WINDS EXPECTED THURSDAY AND ADDITIONAL ADVISORIES/WATCHES MAY BE NEEDED. && .AVIATION...FOR MCCARRAN...WINDS WILL CONTINUE GUSTING FROM THE SOUTH TO SOUTHWEST WITH OCCASIONAL GUSTS TO 30 KNOTS. THERE WILL BE A FEW HOURS LULL THIS EVENING BEFORE THE WINDS AGAIN START GUSTING TO NEAR 25 KNOTS. THROUGH THURSDAY MORNING THE DIRECTION WILL BE FROM THE SOUTH TO SOUTHWEST. CLOUD COVER THROUGH THURSDAY MORNING WILL BE VARIABLE AMOUNTS OF HIGH LEVEL CLOUDS ABOVE 25K FEET. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...GUSTY STRONG WINDS ARE EXPECTED IN THE WESTERN MOJAVE DESERT AND OWENS VALLEY/SIERRA SLOPES TODAY AND TONIGHT. THE BARSTOW/DAGGETT AREA WILL SEE WEST GUSTS TO NEAR 35 KNOTS. THE EASTERN SIERRA SLOPES WILL SEE GUSTS TO NEAR 65 KNOTS. THE WESTERN FOOTHILLS OF THE OWENS VALLEY COULD SEE STRONG GUSTS AS WELL NEAR CANYON OPENINGS. MODERATE OR GREATER TURBULENCE WILL OCCUR NEAR AND IN THE LEE OF THE SIERRA MOUNTAINS AND HIGHER TERRAIN/MOUNTAINS OF SAN BERNARDINO AND CLARK COUNTIES TODAY AND TONIGHT. CLOUD COVER THROUGH THURSDAY MORNING WILL BE VARIABLE AMOUNTS OF HIGH LEVEL CLOUDS ABOVE 25K FEET. && .PREV DISCUSSION... 300 AM PDT WED APR 20 2011 .SHORT TERM...A COUPLE OF SHORTWAVE TROUGHS WILL IMPACT THE AREA TODAY THROUGH THURSDAY. THE FIRST SHORTWAVE WAS EVIDENT ON WATER VAPOR IMAGERY AT ABOUT 40N/130W EARLY THIS MORNING. THIS FEATURE WILL WEAKEN AND MOVE INTO NORTHERN CALIFORNIA TODAY WHICH WILL KICK WINDS UP A BIT WITH BREEZY TO LOCALLY WINDY CONDITIONS EXPECTED. THE STRONGEST WINDS WILL BE ALONG THE EASTERN SIERRA SLOPES WHERE MODELS INDICATE A DECENT DOWNSLOPE SIGNATURE. A WIND ADVISORY WAS ISSUED EARLIER FOR THIS AFTERNOON AND MUCH OF TONIGHT AND THAT STILL LOOKS GOOD. WINDS SHOULD REMAIN BELOW ADVISORY CRITERIA ELSEWHERE ALTHOUGH WINDS IN WESTERN SAN BERNARDINO COUNTY MAY GET CLOSE. MOISTURE WILL INCREASE SOMEWHAT TODAY AS THE SHORTWAVE MOVES INTO CALIFORNIA WITH A SLIGHT CHANCE OF SHOWERS ACROSS THE FAR NORTHERN PORTION OF THE FORECAST AREA. THE SECOND TROUGH TO IMPACT THE AREA IS ACTUALLY IN TWO PIECES EARLY THIS MORNING...ONE NEAR 52N/135W AND ANOTHER NEAR 42N/145W. THESE WILL BECOME ONE PHASED TROUGH LATER TODAY AND WILL MOVE ACROSS NEVADA THURSDAY. THIS FEATURE WILL BE A LITTLE STRONG THAN THE FIRST ONE AND WILL KICK WINDS UP A LITTLE MORE. WIND ADVISORIES WILL LIKELY BE NEEDED FOR SEVERAL ZONES...PARTICULARLY FROM ROUGHLY LAS VEGAS SOUTHWARD AND THE SIERRA. THE HIGH RESOLUTION NMM IS INDICATING THAT WINDS COULD REACH HIGH WIND WARNING LEVELS ALONG THE EASTERN SIERRA SLOPES THURSDAY. MOISTURE AND UPWARD FORCING ONCE AGAIN WILL BE LIMITED TO THE FAR NORTHERN PART OF THE FORECAST AREA ALTHOUGH POPS ARE SLIGHTLY HIGHER THAN TODAY. THE WEAK TROUGH TODAY WILL HAVE LITTLE EFFECT ON THE HIGH TEMPERATURES WHICH SHOULD BE SIMILAR TO YESTERDAY. TEMPERATURES WILL COOL SEVERAL DEGREES WITH THE SOMEWHAT DEEPER TROUGH ON THURSDAY. .LONG TERM...FRIDAY THROUGH TUESDAY...MODELS ARE STILL FORECASTING SHORTWAVE ENERGY MOVING INTO THE REGION FRIDAY...SUNDAY AND THEN POTENTIALLY MONDAY OF NEXT WEEK. EACH OF THE SYSTEMS HAVE LIMITED MOISTURE AND WILL RELY ON OROGRAPHICS/WEAK JET DYNAMICS TO GENERATE SHOWERS MAINLY ACROSS THE NORTH. THE MAIN ISSUE WILL BE WINDS AND WIND ADVISORIES MAY BE NEEDED ESPECIALLY ACROSS THE SIERRA EAST SLOPES AND IN THE WESTERN MOJAVE DESERT. TEMPERATURES IN GENERAL ARE FORECAST TO BE A FEW DEGREES EITHER SIDE OF NORMAL. MODELS AGREE THAT HIGH PRESSURE RETURNS TO THE WEST BY TUESDAY AND TEMPERATURES BEGIN A STEADY CLIMB UPWARDS. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...WIND ADVISORY FROM 2 PM TODAY TO 4 AM PDT THURSDAY FOR CAZ519. && GORELOW/JACQUES/HARRISON/SALMEN HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Apr 20, 3:45 AM PDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 345 AM PDT WED APR 20 2011 AZZ001>003-036-CAZ520>527-NVZ014>022-210700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-OWENS VALLEY- WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 345 AM PDT WED APR 20 2011 /345 AM MST WED APR 20 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A WEAK DISTURBANCE MOVING ACROSS NORTHERN CALIFORNIA TODAY WILL KICK WINDS UP A BIT TODAY. BREEZY TO LOCALLY WINDY CONDITIONS CAN BE EXPECTED WITH THE STRONGEST WINDS IN WESTERN SAN BERNARDINO COUNTY WHERE GUSTS UP TO 40 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SOMEWHAT STRONGER STORM SYSTEM MOVING INTO NEVADA THURSDAY WILL BRING INCREASING WINDS TO MUCH OF THE AREA. WIDESPREAD GUSTS OVER 40 MPH ARE POSSIBLE...ESPECIALLY ACROSS THE MOJAVE DESERT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ519-210700- EASTERN SIERRA SLOPES- 345 AM PDT WED APR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WEAK DISTURBANCE MOVING ACROSS NORTHERN CALIFORNIA TODAY BRING GUSTY WINDS TO THE EASTERN SIERRA SLOPES THIS AFTERNOON AND TONIGHT. SUSTAINED WINDS AROUND 40 MPH WITH GUSTS TO 65 MPH ARE LIKELY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONGER DISTURBANCE MOVING INTO NEVADA THURSDAY WILL BRING EVEN STRONGER WINDS TO THE EASTERN SIERRA SLOPES. THERE IS POTENTIAL FOR SUSTAINED WINDS AROUND 50 MPH WITH GUSTS OVER 70 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 2:49 PM PDT | Wind Advisory | VEF | San Bernardino | 29 hr |
Nearby
High Wind Watches in California, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.